MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ BI VIO 5IN2 3-0 D/A PS-2 PR; STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE

ETHICON INC. SFX SPI PDS+ BI VIO 5IN2 3-0 D/A PS-2 PR; STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE
Catalog Number SXPP2B100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Necrosis (1971)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.¿ trade name - (b))(4) ¿ dosage form ¿ suture/solid/parenteral ¿ strength ¿ = 2360 g/m component code: g07002 device not returned to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? what was the tissue condition (normal, thin, calcified, fragile, diseased)? were two loose passes with each arm of the device performed at the initiation of suture use during the index procedure? was at least one pass in reverse direction performed prior to closure? it was reported ¿there may have been a gap or misalignment between the wounds¿.Does this refer to what may have occurred during intra-operative suturing in the index procedure? did a wound dehiscence occur post-op? if yes, what tissue dehisced if yes, onset date/time of dehiscence? (# post op days) if yes, how was the dehiscence managed? what date (or number of days post-op) was the necrotic tissue noted? when was the clinical sample taken? was any intervention performed for the necrotic tissue? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? were any pre-op cleansing procedures changed recently? if yes, please describe what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? will the product be returned? if so, please provide the return date and tracking information.
 
Event or Problem Description
It was reported that a patient underwent a tka: total knee arthroplasty on an unknown date and a barbed suture was used on the dermis.The patient had thin skin.Postoperatively, partial necrosis occurred.The wound with the clinical sample was partially necrotic.It was reported that the suture may have been pulled too hard, resulting in tissue contusion.Also, there may have been a gap or misalignment between the wounds.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of index surgical procedure?¿ (b)(6) 2024 the diagnosis and indication for the index surgical procedure? ¿unk what was the initial approach for the index surgical procedure? (open, laparoscopic or other)?¿the procedure is total knee arthroplasty.What was the tissue condition (normal, thin, calcified, fragile, diseased)?¿very thin were two loose passes with each arm of the device performed at the initiation of suture use during the index procedure?¿yes was at least one pass in reverse direction performed prior to closure?¿yes it was reported ¿there may have been a gap or misalignment between the wounds¿.Does this refer to what may have occurred during intra-operative suturing in the index procedure?¿the surgeon may not have been able to fully approximate the wound.Did a wound dehiscence occur post-op?¿no if yes, what tissue dehisced¿n/a if yes, onset date/time of dehiscence? (# post op days)¿n/a if yes, how was the dehiscence managed? ¿n/a what date (or number of days post-op) was the necrotic tissue noted?¿asked but not told.When was the clinical sample taken?¿unk was any intervention performed for the necrotic tissue?¿no treatment was performed please describe any medical/surgical intervention required for this suture event including dates and results.¿no treatment was performed did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation?¿no what symptoms did the patient experience following the index surgical procedure? onset date?¿unk other relevant patient history/concomitant medications?¿no were any pre-op cleansing procedures changed recently? if yes, please describe¿unk what is the physician¿s opinion as to the etiology of or contributing factors to this event?¿the surgeon was using the product for the first time and believes he may have applied too much traction.What is the patient's current status?¿discharged lot number?=>unk will the product be returned? if so, please provide the return date and tracking information.¿no device will be returned i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted.

Brand Name
SFX SPI PDS+ BI VIO 5IN2 3-0 D/A PS-2 PR
Common Device Name
STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18668641
Report Number2210968-2024-01146
Device Sequence Number20915842
Product Code NEW
UDI-Device Identifier10705031465190
UDI-Public10705031465190
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP2B100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2024
Supplement Date Received by Manufacturer02/20/2024
Initial Report FDA Received Date02/08/2024
Supplement Report FDA Received Date03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown